Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 119, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 8, 2000, 12:17 AM CDT for Buffalo County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2000, 12:17 AM CDT (05:17 UTC)
- Expired
- Aug 8, 2000, 12:45 AM CDT
- In force
- 28 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Buffalo County, WI
The radar
The La Crosse radar (KARX), 77 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 11:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 080518 SVRLSE WIC011-080545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1217 AM CDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUFFALO COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 1245 AM CDT * AT 1217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF MODENA...OR ABOUT 10 MILES SOUTH OF DURAND...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... NEAR MONDOVI AT 1225 AM CDT LARGE DESTRUCTIVE HAIL IS THE MAIN THREAT WITH THESE STORMS. FOR YOUR PROTECTION...SEEK SHELTER INn A STURDY BUILDING AND STAY AWAY FROM WINDOWS. BOYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:48 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 7, 9:48 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 948 PM CDT MON AUG 7 2000 ATTENTION FOCUSED ON APPROACHING CONVECTION OVER SOUTHERN MN. CURRENT ZONES STATE THUNDERSTORMS DEVELOPING...AND THIS WILL HAPPEN. WILL UPDATE ZONES BEFORE MIDNIGHT TO GO CATEGORICAL FOR WESTERN ZONES. SHORT TERM FORECAST WILL EMBELLISH ZONE PRODUCT WITH TIMING UNTIL I DO. STORMS FEEDING OF VERY JUICY AIRMASS JUST NEAR BOUNDARY ALONG MN/IA BORDER. CAPE IN THE 1000-2000 J/KG RANGE...SO ENOUGH SUPPORT TO CONTINUE. AGREE WITH STORM PREDICTION CENTER THAT CURRENT COMPLEX MAY EVOLVE INTO MORE OF A LINE WITH WIND DAMAGE THE PRIMARY THREAT. MAY END UP INCLUDING A WATCH FOR SOME AREAS WITH THE COMING ZONE UPDATE. .LSE...NONE. WELVAERT
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:52 AM CDT | Severe Thunderstorm Warning | ARX | Clark | 38 min |
| Aug 8, 5:09 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 51 min |
| Aug 8, 6:00 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 60 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.